Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 26, 2014, 10:59 PM MST for Yavapai County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2014, 10:59 PM MST (05:59 UTC)
- Expired
- Jul 26, 2014, 11:30 PM MST
- In force
- 31 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 85 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 6.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 2863 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
204 WUUS55 KFGZ 270559 SVRFGZ AZC025-270630- /O.NEW.KFGZ.SV.W.0013.140727T0559Z-140727T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1059 PM MST SAT JUL 26 2014 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 1130 PM MST * AT 1055 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHEASTERN YAVAPAI COUNTY...OR 19 MILES NORTHEAST OF NEW RIVER... AND MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3403 11194 3413 11192 3408 11180 3402 11180 TIME...MOT...LOC 0559Z 109DEG 2KT 3406 11185 $$ MCCOLLUM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:00 PM MST, 59 minutes earlier.
Area forecast discussion, Jul 26, 10:00 PM MST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 PM MST SAT JUL 26 2014 .SYNOPSIS...AN ACTIVE MONSOON PATTERN WITH DEEP MOISTURE AND UPPER LEVEL DISTURBANCES WILL PRODUCE SLOW MOVING SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH TUESDAY. FROM WEDNESDAY ONWARD THE HIGH PRESSURE RIDGE MOVES SOUTH TO A LESS FAVORABLE POSITION FOR TROPICAL MOISTURE INFLOWS RESULTING IN A DOWNWARD TREND FOR STORMS. && .DISCUSSION...SHOWERS AND THUNDERSTORMS DEVELOPED LATE THIS AFTERNOON WITH SIGNIFICANT PRECIPITATION FALLING NEAR THE LARGER COMMUNITIES OF FLAGSTAFF...PRESCOTT...SHOW LOW AND PAYSON. SHOWER ACTIVITY CONTINUED INTO THE EARLY EVENING HOURS WITH A MESOSCALE CONVECTIVE SYSTEM OF THUNDERSTORMS FORMING OVER SOUTHEASTERN ARIZONA. THUNDERSTORM OUTFLOWS IN THE LITTLE COLORADO RIVER VALLEY AND OVER EASTERN YAVAPAI COUNTY WILL CONTINUE TO TRIGGER NEW THUNDERSTORMS THIS EVENING. NORTHERN ARIZONA STORM ACTIVITY WILL LIKELY DIMINISH AFTER MIDNIGHT. ON SUNDAY AND MONDAY...DEEP MONSOON MOISTURE AND AN UNSTABLE AIR MASS WILL KEEP US IN AN ACTIVE MONSOON PATTERN. ON SUNDAY...AN UPPER LEVEL TROUGH OVER MEXICO WILL PUSH NORTHWARD INTO ARIZONA AND INTERACT WITH THE UPPER LEVEL RIDGE. THIS RIDGE AND TROUGH COUPLET WILL ENHANCE SHOWER AND STORM ACTIVITY FROM SUNDAY AFTERNOON WELL INTO SUNDAY EVENING. BY MONDAY...A STRONGER TROUGH MOVES ACROSS ARIZONA PRODUCING ANOTHER ROUND OF AFTERNOON AND EVENING STORMS. BY TUESDAY...THE SUB TROPICAL RIDGE IS WELL ESTABLISHED ALONG THE ARIZONA MEXICO BORDER REGION WHICH TENDS TO LIMIT THE DEEPER MOISTURE ADVECTION FROM THE TROPICS...GRADUALLY LOWERING OUR MOISTURE LEVELS AND CHANCES FOR THUNDERSTORMS. EXPECT ONE MORE DAY OF DECENT STORM ACTIVITY ESPECIALLY ALONG THE HIGHER TERRAIN OF THE MOGOLLON RIM. FROM WEDNESDAY ONWARD...LOWER GRADE MONSOON ACTIVITY IS FORECAST DUE TO A DRIER AND MORE STABLE AIR MASS. CHANCES FOR SHOWERS HAVE BEEN SLIGHTLY LOWERED FOR THE REST OF THE WEEK. && .AVIATION...FOR THE 06Z PACKAGE...AREAS OF SMOKE FROM WILDFIRES MAY CAUSE PERIODS OF MVFR VSBY IN THE VICINITY OF KGCN/KFLG/KSEZ. EXPECT ISOLATED SHRA/TSRA OVERNIGHT. SCATTERED TSRA WILL REDEVELOP AFTER 18Z SUNDAY AND CONTINUE INTO THE EVENING HOURS THROUGH MONDAY 06Z. IMPACTS ARE VSBY REDUCTIONS FROM HEAVY RAIN AND OUTFLOW WIND GUSTS UP TO 35 KTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.....BOHLIN AVIATION...BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
In the hours before
Special weather statement, Jul 26, 8:26 PM MST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
826 PM MST SAT JUL 26 2014
AZZ008-016-018-037-270415-
GILA AZ-YAVAPAI AZ-COCONINO AZ-
826 PM MST SAT JUL 26 2014
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
THE AREA OF STRAWBERRY WESTWARD TO THE CHILDS POWER PLANT.
UNTIL 915 PM MST
AT 819 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR STRAWBERRY. THIS STORM WAS MOVING TO THE
WEST A 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF
STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A
STURDY BUILDING OR AN ALL METAL VEHICLE.
&&
LAT...LON 3426 11156 3427 11163 3438 11164 3447 11162
3448 11154 3443 11147 3428 11150
TIME...MOT...LOC 0324Z 180DEG 0KT 3439 11150
MCCOLLUMThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:26 PM MST | Special Weather Statement | FGZ | 49 min | |
| Jul 26, 10:29 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 31 min |
| Jul 26, 11:24 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 21 min |
| Jul 27, 12:00 AM MST | Special Weather Statement | FGZ | Yavapai | 45 min |
| Jul 27, 1:03 AM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 27, 12:22 PM MST | Special Weather Statement | FGZ | 23 min | |
| Jul 27, 12:43 PM MST | Special Weather Statement | FGZ | 32 min | |
| Jul 27, 1:48 PM MST | Special Weather Statement | FGZ | 27 min | |
| Jul 27, 1:57 PM MST | Areal Flood Advisory | FGZ | Apache | 2 hr |
| Jul 27, 2:13 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 32 min |
| Jul 27, 3:36 PM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 84 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.